← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@cathy615

Hi. I transitioned from Effexor to Pristiq, another form of effexor supposed to metabolize better.So no withdrawal symptoms at that point. The Pristiq stopped working suddenly after a few months. Also was taking Wellbutrin for nearly ten years and started having real memory problems at work especially. Didnt remember things i did but could prove thru technology it really was me. i was very emotionaI, threw things all over my office one day, then became suicidal but thoughts of my granddaughters stopped me. For some illogical reason, did not contact my dr. for a few weeks. She switched me to cymbalta i think. I remember being extremely distraught. I also have rheumatoid arthritis so would have attributed joint pains to that.
This happened about 6 years ago and i have since had a manic episode 2 years ago.Dx went from PMDD and major depression to bipolar 1. Maybe was bipolar 2 all along.
Every time i have switched meds, i have been directed to taper over a few days. I haven’t noticed any major problems. But i also start a new med.
So, i think if you want to wean off and see how you feel it sounds like you will need to give yourself at least a week or two to deal with side effects. Or longer tapering as others suggested might be better, especially if you will be going off all meds.
I know it’s a tough decision so i wish you the best in your journey!
(Fyi: now taking generic prozac and seroquel to manage the bipolar ).
Cathy

Jump to this post


Replies to "Hi. I transitioned from Effexor to Pristiq, another form of effexor supposed to metabolize better.So no..."

@cathy615 Really glad to know that someone made a relatively smooth transition from Effexor to Pristiq because that is exactly what I am doing now. After 18 years on Effexor (and 8 years of Prozac before that), it seems to be less effective than before. Also, I had lost 30 lbs over the first several years on Effexor, and now have gained 10 lbs over one year. Dr has me tapering from 300 mg to 150 mg for first month while also taking 50 mg of Pristiq. It's been one week and I've had a headache every day, loose & frequent BMs, and extra vivid dreams but no really scary side effects. We'll see how it goes. . .

  Request Appointment